Advertisement

loader

Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Side effect of fluoxetine

(8 Posts)
WestEast Fri 12-Dec-14 20:07:39

Hello, I've recently started fluoxetine (12 days ago) and am getting cracking headaches with it, about 90 minutes after taking it it feels like my head is in a vice for about 6 hours. Just wondered if anyone had any idea as to when this might start to wane?

crawlingsquirrel Sat 27-Dec-14 10:49:57

Hi guys,

I'm a first time mum, had my little almost three months ago and i'm trying to deal with my problems. Have anxiety, a bit of OCD and other crap (sorry) and it seems i can't deal with it without any help, so today i start to take fluoxetine 20 mg. I already feel that my mouth is dry, a little of headache and probably drowsy/anxious?...
What side effects you had at the beginning and how is it going now?
xxx

LastingLight Sat 27-Dec-14 18:16:14

All those are common side effects squirrel, and they should get better within 2 weeks. The dry mouth might stay though.

crawlingsquirrel Sat 27-Dec-14 20:19:08

How long have you taken them LastingLight? I have racing heart as well but that has to go away as well probably as that's just a first day and it's only the beginning. Don't mind the dry mouth but the anxiety is hard though.

LastingLight Sun 28-Dec-14 12:14:57

How are you feeling today? The racing heart is a bit concerning, and together with the anxiety I think you have enough reason to just talk to your doc about it tomorrow if at all possible. I was on fluoxetine for 2 years and the only persistent side effect was sexual disfunction. I didn't have severe side effects when I started though.

crawlingsquirrel Sun 28-Dec-14 12:41:36

I feel weird. I start to eat more which i don't like. I put on weight so now i want to get rid of it. And once i take it i have shortness of breath and i don't like that as well. I will try to talk to my gp tomorrow and ask for wellbutrin as i read that it helps you loose weight and is good for anxiety and other "good" stuff that you have on pnd.
For what reasons you have taken them LastingLight?
I'm seeing private psychiatrist so maybe she will be able to prescribe those welltablets..

LastingLight Mon 29-Dec-14 07:42:47

I have taken a wide variety of ad's for depression. Everybody responds to the medication differently so one person's experiences are not necessarily applicable to another person taking the same med. Wellbutrin e.g. did nothing for me.

crawlingsquirrel Mon 29-Dec-14 10:06:57

Yeah i know. I have tried some in the past. Everyone is different, i just have to wait i guess. Is not bad though as i don't feel so hungry and i believe racing heart is my anxiety. I just want to feel normal again.
Don't remember when last time i looked at the mirror and said to myself that i'm beautiful. I don't look at the mirror. I put a lot of weight when i was pregnant and somehow i have to get myself back.
I wonder if there's a lot of women like me.. With pnd and feeling like they not who they were anymore..

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now